The Effects of Mathematics Anxiety and Motivation on Students’ Mathematics Achievement

Nadide Süren, Mehmet Ali Kandemir
225 81

Abstract


This study aims to investigate whether there is an effect of anxiety and motivation, and if so, the level of this effect on students’ mathematics achievement in the transition test from middle school to high school. In this research, anxiety and motivation levels of the students were examined together with variables such as gender, pre-school education, support and training courses, and private tutoring. The sample of the study consisted of 777 eighth-grade students in a province of Aegean region of Turkey. Mathematical Motivation Scale (MMS) and Mathematics Anxiety Scale for Elementary School Students (MASESS) were used as data collection tools. In addition, the demographic information of the students was obtained with the personal information form developed by the researcher. Descriptive analysis, independent samples t-test, correlation analysis, and structural equation modeling analysis were used for data analysis. According to the results of the study, the mathematics anxiety and motivation levels of middle school eighth-grade students were high and there was a positive and moderate relationship between mathematics anxiety and motivation towards mathematics. It was also determined that anxiety predicted achievement at a higher level, followed by motivation.

Keywords


Mathematics anxiety, Motivation towards mathematics, Mathematics achievement, Structural equation modeling

Full Text:

PDF

References


Suren, N., & Kandemir, M. A. (2020). The effects of mathematics anxiety and motivation on students’ mathematics achievement. International Journal of Education in Mathematics, Science and Technology, 8(3), 190-218.




DOI: https://doi.org/10.46328/ijemst.v8i3.926

Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 International Journal of Education in Mathematics, Science and Technology

Abstracting/Indexing

 

 
 
International Journal of Education in Mathematics, Science and Technology (IJEMST) 
 
Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.

Place of Publication: Turkey & Name of Publisher: Ismail Sahin